It is currently Fri Aug 18, 2017 6:31 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
 Post subject: Why am I craving?
PostPosted: Mon Sep 03, 2012 10:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
Hi everyone, it's Queenie.. Hope everyone is doing good.

I'm doing pretty good. Learning to walk on 2 artificial legs. Not easy.

Problem is, I have been craving lately. Want to feel high so bad. My Sub dose is 16mgs daily(8 in the morning & 8 in the evening) Sometimes I forget & take only 8 mgs. Could that be the reason for the craving? I would appreciate any help you can give me. I don't want to mess up. It's so easy for me to say I'm in pain but it would be a lie.

Love you all, Queenie


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 03, 2012 10:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
Hey queenie :) Always great to see you drop back in.

Re the cravings. Money on that your occasional accidental dose halving is contributing to your cravings.

The way I see it, cravings are a symptom of a brain not getting enough of what it wants - ie opioids. Cravings are the first withdrawal symptom I experience, and the last symptom of withdrawal to fade away. ie the moment our brain's opioid receptors aint getting enough, they try to fix the problem by inducing a strong desire to get what it wants to correct the imbalance. And if we don't give in and give it a fix, the other symptoms start kicking in, like malaise, aches... we know how it goes. Then once we get over the acute withdrawal physical symptoms, it can still take ages for our opioid receptors to return to 100% normal, which is why I've still experienced overwhelming cravings months, even a year after I'd gotten off.

So if a person's experiencing intense cravings and is on a form of replacement therapy, I put it down to not having enough Sub or methadone. That being said, I think it's normal once a person adjusts to any dose of Sub to experience the occasional craving. If a person maintains the right dose of Sub though they should be able to handle the cravings. It's those overwhelming "powerless" cravings that nearly always lead to using that Sub helps diminish.


Top
 Profile  
 
 Post subject: Thanks
PostPosted: Mon Sep 03, 2012 11:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
Thank you TeeJay, I am going to make sure to take my prescribed dosage. 16 mgs daily. I had a feeling that I shouldn't feel like "Oh, I'm o.k. on 8mgs.

Also I have been on & off Subs due to another amputation, then debridement for infection and yet another surgery which required bone reduction(very painful) I was hospitalized 3 times and all 3 surgeries required a lot of narcotics. Thank goodness I made the transition back to subs each time with no problems. I wonder if going back & forth could stir up the cravings. believe me, I got a lot of narcotics with the surgeries and I felt them.

Again thank you and take care of yourself. Good people like you are hard to find.

Love, Queenie


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Sep 03, 2012 11:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Queenie,

Good to see you again!!

I agree with what TJ said, but in addition, I do think your recent surgeries and the fact that you felt your narcotics are playing a role too. After my lapses, I would get fairly strong cravings for a little while, but the good news is the strong cravings fade fairly quickly.

Keep hanging in there!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject: Hi
PostPosted: Mon Sep 03, 2012 11:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
Sweet, sweet Romeo. Always so good to hear from you. Thank you dear heart. I know that you wish me well like so many here,
Yes, those narcotics with those surgeries can do it. Boy, what better excuse, huh? But Idon't want to go back to the dark times so, on I go with my Subs.

Take care sweets. I will come here more often. Until then, a kiss on the cheek & a hug from my heart.

Love, Queenie


Top
 Profile  
 
 Post subject:
PostPosted: Mon Sep 03, 2012 11:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
HI Queenie!!!
I havent talked to you much on here, but man are you an inspiration, that if you can stick to taking your suboxone, when you basically have a wonderful excuse NOT to, than ANYbody can!!!!!!!

and great job on the learning to walk, I cant even imagine. :D :D :D

I think TJ, was probably right on, I also think with suboxone's long half life, when we forget to take a dose, you have the affects for longer than just the next few hours. Does that make sense??? LOL I hope so.

I just wanted to send some Good vibes your way, and let ya know you REALLY are an inspiration.

Nice to see ya around.

HANG IN THERE :D :D :D :D

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject: Thank you
PostPosted: Tue Sep 04, 2012 12:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
Amber, people like you are my inspiration. When I think back on all I have gone through, I wonder how I made it.

I will take my Sub dosage as I should and hope that does it. Yes, I could easily get drugs but no way. My mama didn't rise a fool.

Take care of yourself. Write to me when you can. I get lonely(that makes me crave too)
I promise I will be around more often.

Love you, ueenie


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 04, 2012 3:15 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 12, 2010 12:43 am
Posts: 1019
Location: Buffalo New York
Amber I couldn't of said it better. Queenie you truly are one of the strongest people on this board. Everything you have been through and the fact you stay clean and go back on sub every time says so much about you and your recovery. I know if I was me your shoes I would be feeling sorry for myself and using as much as possible. But you don't do that and that makes you a great inspiration to so many people including myself.

So thank you for the great hero you are.

_________________
Yes these drugs saved our life's. But does that mean we have to give the rest of our life to these drugs?


Top
 Profile  
 
 Post subject: Thank you
PostPosted: Tue Sep 04, 2012 4:50 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
So good to hear from you.

My goodness thank you for those wonderful words. People like you and the others here are my strength. I have days when I feel so down but I refuse to give in to those devil pills. Despite the heavy narcotics I'm given, I always find my way back because I know what can happen. I don't think of the high. I think of the sickness and how horrible it feels to be in withdrawal.

I treasure the messages I get here & read them over when I'm depressed, I am overwhelmed by the love I receive here.

Please take care of yourself. Don't ever give up. Stay strong.

Love, Queenie


Top
 Profile  
 
   
 Post subject:
PostPosted: Tue Sep 04, 2012 9:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
Hi Queenie! I don't know you but I have read some old posts of yours when I first started lurking on here almost a year ago!
What everyone else has already said, is all I wanted to reiterate. You don't give yourself enough credit. I would be high as a kite if I were in your shoes. How strong you are to not take complete advantage of a situaltion like yours. You are a shining example of recovery.

Thank you for sharing a little bit of your story. So many people can get hope from you. You truly are an inspiration, and living proof that if you can do this.....anyone can!

Stay strong and god bless!

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
 Post subject: Thanks
PostPosted: Tue Sep 04, 2012 11:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Aug 23, 2010 3:44 pm
Posts: 460
Location: New York
I appreciate your kind words. I love your nickname. That's right. Goinstrong and you better keep goinstrong or I will come get you.

Seriously, I need words of encouragement, so I really am grateful that you took the time. Take care & keep goinstrong.

Hugs & love, Queenie


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group